Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Transmission and Education >> Am I Infected?

Pages: 1
drsumit
Newbie

Reged: 08/20/13
Posts: 1
Loc: india;new delhi
spit on eyes and mouth with saliva and black colour blood by an organophosphate poisoning patient
      #273506 - 08/20/13 03:26 PM

Respected sir,while working in the emergency department a patient came with organophosphate poisoning with hypersalivation and disoriented while i was inserting ryle's tube he strongly coughed and spit on me with saliva stainned with black colour blood on my face and eyes most probably due to upper GIT erosion and bleeding.in the collection bag also after gastric lavage black coloured liquid got accumulated.after inserting the tube i washed my eyes with water.if patient is HIV+ what are the chances of transmission.thank you.

Post Extras: Remind Me!   Notify Moderator  
kicker
Moderator

Reged: 10/25/10
Posts: 1131
Loc: GA, USA
Re: spit on eyes and mouth with saliva and black colour blood by an organophosphate poisoning patient new
      #273507 - 08/20/13 04:31 PM

Wouldn't this be something better brought up with the head of the er? You know the guy or gal capable of doing something about it to put you at ease.

They would be able to see if the suspect patient (lot of those sneaky bastards around apparently) even has HIV and then provide you treatment accordingly. Otherwise you're chances aren't relavent to anything. Your chances are determined by what you do next.

Fess up to your boss as to what happened or suffer the what ifs. Your call.

Post Extras: Remind Me!   Notify Moderator  
kicker
Moderator

Reged: 10/25/10
Posts: 1131
Loc: GA, USA
Re: spit on eyes and mouth with saliva and black colour blood by an organophosphate poisoning patient new
      #273509 - 08/20/13 05:54 PM

Btw I say all that because without having been there from your description it doesn't even sound like blood, but bile. Which would be black in color, probably grainy and thick like spit. It would also explain why it was coming out black at both ends. Usually a bleed that severe would have bright red come out one end or the other.

If it was bile, because even you are unsure, it would be consistent with the type of poisoning you said it was. Long term exposure in low doses does slowly shut down the organs. A potent high dose would cause paralysis and affixation very rapidly to rapidly to have dried old blood that severe.

Just going by what you described. That said no one here knows the risk for bile in the eye as far as HIV is concerned. Too many factors play into this. If you can go talk to the er head or the dr that admitted the patient. If you can't for any reason find a dr who you can talk to.

If it was everything you say you still need to talk to a dr. They are the ones who can help you right now not us.

Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 2 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 3160

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3